MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS SPINAL FIXATION SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 15600
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explants are currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the modular tulip had disengaged from the shank three days postoperatively.The original surgery was on (b)(6) 2025.Revision surgery occurred on (b)(6) 2025 to remove the tulip, rod, and set screw.
 
Additional Manufacturer Narrative
Correction: h3.Yes.H6.Investigation findings: 3207, 3211.Investigation conclusions: 61.Device evaluation: the collet of the tulip has been rotated 90 degrees clockwise from its normal loaded and deployed condition.Wear marks on the inside of the tulip body suggest that the tulip was properly deployed initially then rotated 90 degrees post deployment.With the collet pushed through the bottom of the tulip, the connection strength of the collet and shank is reduced, allowing the shank to disengage from the tulip.Rotation of the collet in the tulip post deployment due to hubbing caused the collet wings to enter the rod slot.The wings of the collet fully entered the rod slot and thus were not able to withstand the reduction forces of the rod and set screw causing the collet to pull through the bottom of the tulip and lead to the eventual disengagement of the shank from the tulip.Labeling review: warnings/cautions/precautions: risk factors that may affect successful surgical outcomes include alcohol abuse, obesity, patients with poor bone, muscle and/or nerve quality.Patients who use tobacco or nicotine products should be advised of the consequences that an increased incidence of non-union has been reported with patients who use tobacco or nicotine products.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Postoperative management: the surgeon should instruct the patient regarding amount and time frame after surgery of any weight bearing activity.The increased risk of bending, dislocation, and/or breakage of the implant devices, as well as an undesired surgical result are consequences of any type of early or excessive weight bearing, vibratory motion, fall, jolts or other movements preventing proper healing and/or fusion development.Implant devices should be revised or removed if bent, dislocated, or broken.Immobilization should be considered in order to prevent bending, dislocation, or breakage of the implant device in the case of delayed, mal-union, or non-union of bone.Immobilization should continue until a complete bone fusion mass has developed and been confirmed.

Brand Name
INVICTUS SPINAL FIXATION SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
michael hendrickson
1950 camino vida roble
carlsbad, CA 92008
7603566777
MDR Report Key22810296
Report Number2027467-2025-00197
Device Sequence Number12712254
Product Code NKB
UDI-Device Identifier00190376224756
UDI-Public(01)00190376224756(10)TO04836
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K192938
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15600
Device Catalogue Number15600
Device Lot NumberTO04836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown